MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CADD; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 21-7115-24
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that, when using cassettes with pump, an under delivery issue was noted.During a visit of the sales representative, it was noted that the pump had no issue when tested with other pumps.
 
Additional Manufacturer Narrative
Three photos were provided by the customer which were used to conduct the device analysis since the physical units, by the time this investigation is being documented, have not been received in the tijuana site.Results: photo one shows the top of a cassette next to its original packaging and a package of aa batteries.No damage or dysfunctional conditions that could cause the reported failure are observed.Photo two shows the top of a cassette next to its original packaging and a package of aa batteries.No damage or dysfunctional conditions that could cause the reported failure are observed.Photo three shows the top of a cassette next to its original packaging and a package of aa batteries.No damage or dysfunctional conditions that could cause the reported failure are observed.The reported failure mode underdeliver cannot be confirmed based on the photos provided.Functional testing: no product has been received to conduct a functional test.Results: if the device arrives, smiths medical will reopen this complaint to include in the investigation the physical sample returned.Occurrence: per pm-1009 rev 113 cassette bag loading operation these are the current mitigations implemented in the process to prevent delivery issues: in bag loading operation ay bag folds from each side toward the center approximately 6.6 mm (1/4) to 9.5 mm (3/8) to assure the correct position of the ay bag.The pump tube is adjusted between ffp arch and hooks during assembly process following the visual aid.Detection: the following detection mitigations are placed in the manufacturing process to detect pump alarms.Cassette leak testing, install ffp clip and luer capping production performs a 100% in process inspection, to verify for occlusions, kinked tubing, components damaged, verify that the bag is properly placed and verifies that the height of the arch of the pump tube is within specification.Cassette in process testing procedure production performs an accuracy test following the pm-322 rev 106 accuracy test procedure; takes a sample of 3 parts at shift start-up, the beginning of every job; at least every 5 hours.Quality procedure for cassette regular, cassette enteral and cassette 250 ml, quality takes a sample of 15 units at an interval of 2 hours plus or minus 30 minutes, prior to placing product in bag, to verify for occlusions, kinked tubing and verify that the bag is properly placed and verifies that the height of the arch of the pump tube is within specification.No root cause could be determined since the complaint was not confirmed.No actions taken were performed since the complaint was not confirmed.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.

Brand Name
CADD
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16469502
Report Number3012307300-2023-01931
Device Sequence Number5133744
Product Code FPA
UDI-Device Identifier10610586034503
UDI-Public10610586034503
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K000942
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number21-7115-24
Device Catalogue Number21-7115-24
Device Lot Number4295889
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown